Increased bleeding after Chemoradiation?!!

Please feel free to read, share your thoughts, your stories and connect with others!
User avatar
SilverWedding
Posts: 45
Joined: Sat May 18, 2019 5:54 am
Facebook Username: Cynthia Harding Marshall

Increased bleeding after Chemoradiation?!!

Postby SilverWedding » Wed Aug 07, 2019 6:47 am

Dear Friends,

At the end of the six-week neo-adjuvant chemorad, my husband’s typical bleeding stopped. Now, on the first free week, blood is in every stool and present regularly. Has anyone else experienced this or would you be alarmed?

Thank you - pretty concerned.
5/19 - DH - 50s, RC 5+cm at dentate line extending to rectal vau
5/19 - No spread to liver/lungs, but 4 swollen lymph nodes
6/19 - Stage III
6/19 - Neoadjuvant Xeloda with radiation 6 weeks

Rock_Robster
Posts: 184
Joined: Thu Oct 25, 2018 5:27 am
Location: Melbourne, Australia

Re: Increased bleeding after Chemoradiation?!!

Postby Rock_Robster » Wed Aug 07, 2019 7:19 am

Hi SilverWedding,

Whilst I don’t know the specifics for your husband, my first thought would not be to be alarmed. Providing the bleeding isn’t excessive, my radiation oncologist told me he’d be surprised if I wasn’t bleeding, and that virtually everything that comes out of your butt during/after radiation is ‘normal’. I did have intermittent bleeding after radiation, pretty much up until I had surgery.

Of course if it’s a worrying/increasing quantity of blood, or accompanied by any increased pain, I’d be stepping up the response a bit.

Best of luck,
Rob
Male 37 yr; Melbourne, Australia. BMI 24
10/2018 Dx 3.5 cm RC adenocarcinoma, 12cm from AV
Mod diff (G2), EMVI+, LVI+, PNI-
3 local LN; 4 liver mets, resectable
pT3 pN1a pM1a; Stage IVa. MSS, NRAS (G13R)
CEA: Oct-18= 12; Nov-18= 14, Mar-19= 2.4, Aug-19 <2.0
11/18 - FOLFOX x 6
12/18 - DVT
3/19 - Liver resection (open); R0
4-5/19 - 25 x pelvic radiation w Xeloda; complete metabolic response (TRG 3)
07/19 - ULAR (robotic), temp ileo. R0; 1/27 LN positive
08/19 - FOLFOX x 2-4

User avatar
SilverWedding
Posts: 45
Joined: Sat May 18, 2019 5:54 am
Facebook Username: Cynthia Harding Marshall

Re: Increased bleeding after Chemoradiation?!!

Postby SilverWedding » Wed Aug 07, 2019 7:31 am

Rock_Robster wrote:Hi SilverWedding,

Whilst I don’t know the specifics for your husband, my first thought would not be to be alarmed. Providing the bleeding isn’t excessive, my radiation oncologist told me he’d be surprised if I wasn’t bleeding, and that virtually everything that comes out of your butt during/after radiation is ‘normal’. I did have intermittent bleeding after radiation, pretty much up until I had surgery.

Of course if it’s a worrying/increasing quantity of blood, or accompanied by any increased pain, I’d be stepping up the response a bit.

Best of luck,
Rob


Thank you, Rob! Seems so odd how it all stopped during last week of Chemoradiation. Nurse says that perhaps anti-diarrheal medicine or steroid will help. Wondering.

Helpful to know it might be normal though!

Cynthia
5/19 - DH - 50s, RC 5+cm at dentate line extending to rectal vau
5/19 - No spread to liver/lungs, but 4 swollen lymph nodes
6/19 - Stage III
6/19 - Neoadjuvant Xeloda with radiation 6 weeks


Return to “Colon Talk - Colon cancer (colorectal cancer) support forum”



Who is online

Users browsing this forum: Google [Bot], nz1 and 31 guests